Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 10, 2012, 6:13 PM CDT for Lawrence County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 10, 2012, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
306 WGUS54 KHUN 102313 FFWHUN ALC079-110215- /O.NEW.KHUN.FF.W.0035.120810T2313Z-120811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 613 PM CDT FRI AUG 10 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 915 PM CDT * AT 612 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PORTIONS OF SOUTHWEST LAWRENCE COUNTY...JUST SOUTH OF A MOUNT HOPE TO MOULTON LINE. UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LAWRENCE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS SOUTHWEST LAWRENCE COUNTY THROUGH 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729 $$ DJN
3 follow-up statements
291 WGUS74 KHUN 102343 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 643 PM CDT FRI AUG 10 2012 ALC079-110215- /O.CON.KHUN.FF.W.0035.000000T0000Z-120811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL- 643 PM CDT FRI AUG 10 2012 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHWESTERN LAWRENCE COUNTY... AT 639 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS SOUTHWEST LAWRENCE COUNTY. RADAR IS ESTIMATING WIDESPREAD 4 TO 5 INCHES OF RAIN HAS FALLEN...WITH LOCALLY HIGHER AMOUNTS. THE HARDEST AREAS ARE ALONG AND SOUTH OF A MOUNT HOPE TO MOULTON LINE...DOWN TO THE NORTH END OF SIPSEY WILDERNESS AREA IN SOUTHWEST LAWRENCE COUNTY. FLASH FLOODING IS LIKELY OCCURRING OR WILL SHORTLY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729 $$ DJN
054 WGUS74 KHUN 110017 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 717 PM CDT FRI AUG 10 2012 ALC079-110215- /O.CON.KHUN.FF.W.0035.000000T0000Z-120811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL- 717 PM CDT FRI AUG 10 2012 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHWESTERN LAWRENCE COUNTY... AT 717 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS ENDED ACROSS SOUTHWEST LAWRENCE COUNTY. HOWEVER...RADAR HAS ESTIMATED FIVE TO SEVEN INCHES OF RAIN HAS FALLEN ACROSS THIS AREA IN THE PAST TWO HOURS...WITH LOCALLY HIGHER AMOUNTS. THIS HAS LIKELY RESULTED IN FLASH FLOODING...ESPECIALLY WHERE LOW WATER CROSSINGS EXIST. LITTLE ADDITIONAL RAINFALL IS EXPECTED THROUGH 9PM...BUT DUE TO THE EXCESSIVE RAINFALL AND RUNOFF...THE FLASH FLOOD THREAT REMAINS HIGH ACROSS SOUTHWEST LAWRENC COUNTY...BETWEEN A MOUNT HOPE TO MOULTON LINE...TO THE SIPSEY WILDERNESS AREA IN THE BANKHEAD NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729 $$ DJN
281 WGUS74 KHUN 110210 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 910 PM CDT FRI AUG 10 2012 ALC079-110220- /O.EXP.KHUN.FF.W.0035.000000T0000Z-120811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL- 910 PM CDT FRI AUG 10 2012 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LAWRENCE COUNTY WILL EXPIRE AT 915 PM CDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3440 8753 3452 8753 3452 8729 3439 8729 $$ RSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:01 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 2:01 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 201 PM CDT FRI AUG 10 2012 .DISCUSSION... CONVECTION WAS DEVELOPING ALONG THE COLD FRONT SOUTH AND EAST OF NASHVILLE THRU PULASKI IN TN. LOW STRATIFIED CLOUDS HAVE BEEN SLOW TO DECREASE THUS FAR IN THE HUN AREA...BUT IS SHOWING SIGNS OF LIFTING INTO A CU FIELD ON LATEST VIS IMAGERY. GREATEST SB-INSTABILITY WAS LOCATED IN NWRN AL WHERE TEMPS ARE NEARING 90F...DROPPING OF A BIT FURTHER NE ALONG THE FRONT WHERE CLOUDS HAVE KEPT TEMPS IN THE L80S. OVERALL...ML-CAPE VALUES OF 1000-1500 J/KG ARE ANALYZED JUST AHEAD OF THE FRONT COINCIDING WITH DEEP LAYER BULK SHEAR OF 20-25KT. STORMS ARE INTENSIFYING...AND THIS CAPE/SHEAR COMBO MAY BE JUST ENOUGH TO SUSTAIN UPDRAFTS FOR SHORT PERIODS. THE FRONT WILL TRACK SEWD SLOWLY THIS EVENING AS THE UPPER SHORTWAVE SUPPORT LAGS BEHIND AND MOVES THRU THIS EVENING. LOCALLY HEAVY RAIN COULD OCCUR IF THE FRONT SLOWS AS PROGGED BY THE NAM...PROBABLY IN OUR SERN COUNTIES (ROUGHLY FROM CULLMAN TO FORT PAYNE AREAS). THE LONG-AWAITED COOLER AND LESS HUMID AIRMASS ARRIVES OVER THE WEEKEND AND LITTLE ADJUSTMENT WAS NEEDED TO THE GOING FORECAST. LOWS MAY DIP INTO THE U50S IN PARTS OF SRN TN...WITH L60S ELSEWHERE BY SUNDAY MORNING. THE 50S MAY BE POSSIBLE ACROSS VALLEYS OF NERN AL ON MONDAY. ANOTHER STRONG UPPER SHORTWAVE DROPPING INTO THE GREAT LAKES ON MONDAY WILL INSTIGATE A RETURN OF SWLY FLOW IN LOW TO MID LEVELS OVER THE DEEP SOUTH/TN VALLEY. MOISTURE TRANSPORT AND MODEST ISENT ASCENT SHOULD BE ENOUGH TO GENERATE ELEVATED SHRA/TSRA TO THE AREA IN ADVANCE OF THE NEXT COLD FRONT ON MONDAY. THE NAM DEPICTS A MORE RAPID ENTRANCE OF THIS INITIAL POTENTIAL...WHILE BOTH ARE SIMILAR WITH FRONTAL TIMING ON TUESDAY DURING THE MIDDAY/AFTN HOURS. WILL INTRODUCE LOW CHC CATEGORY POPS ON TUE. WED SHOULD BE SEASONABLY DRY AND WARM. HOWEVER...NWRLY FLOW MAY BRING ONE OR MORE MCS/MCVS FROM THE CENTRAL PLAINS/MO VALLEY REGIONS INTO THE OH VALLEY...AND PERHAPS THE TN VALLEY BY THU-FRI. HAVE KEPT SCHC POP FOR NOW...BUT THE MORE FAVORED AREA FOR PRECIP WOULD BE AT THE NOSE OF THE LLJ CORE WHICH WILL BE ANCHORED ACROSS THE MO VALLEY/SERN CORN BELT REGION. KULA && .AVIATION... /ISSUED 1231 PM CDT FRI AUG 10 2012/ FOR 18Z TAFS... AN MVFR LOW CIG DECK WILL CONTINUE OVER THE NEXT 5-6 HOURS DUE TO THE POSSIBILITY OF TSRA WITH AN APPROACHING COLD FRONT. THE COLD FRONT HAS SLOWED OVER THE LAST FEW HOURS AND HAVE MADE ADJUSTMENTS TO THE WIND FORECAST FOR THE 23-01Z TIME FRAME. ONCE THE FRONT CLEARS THE AREA LATER THIS EVENING, CLOUDS SHOULD GRADUALLY DISSIPATE AND THEN SKC AFTER 13Z. SL.77 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 67 87 62 89 / 30 0 0 0 SHOALS 63 88 60 89 / 20 0 0 0 VINEMONT 64 84 63 87 / 40 10 0 0 FAYETTEVILLE 63 85 60 87 / 20 0 0 0 ALBERTVILLE 64 85 61 87 / 50 10 0 0 FORT PAYNE 67 87 60 87 / 50 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 10, 2:01 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 201 PM CDT FRI AUG 10 2012 ALZ001>010-016-TNZ076-096-097-110000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 201 PM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE TENNESSEE VALLEY TODAY...WITH NUMEROUS STORMS EXPECTED TO THE EAST OF A LINE EXTENDING FROM BRIDGEPORT TO CULLMAN THIS AFTERNOON. A FEW STRONG THUNDERSTORMS MAY DEVELOP ANYWHERE IN THE REGION...BUT THE PROBABILITIES OF THIS WILL BE HIGHEST TO THE EAST OF A BRIDGEPORT TO CULLMAN LINE. THE PRIMARY HAZARDS WITH THIS ACTIVITY WILL BE GUSTY WINDS AND SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE THE MAIN THREATS WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO LINGER INTO THE EARLY EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST ALABAMA...BEFORE A COLD FRONT CLEARS THE REGION AND ENDS THE THREAT FOR PRECIPITATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA ON MONDAY AND TUESDAY...AND AGAIN OVER THE ENTIRE AREA THURSDAY INTO FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
537 PM CDT FRI AUG 10 2012
ALZ002-003-102330-
COLBERT AL-FRANKLIN AL-
537 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLBERT AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM LITTLEVILLE TO CROOKED OAK TO MYNOT...AND MOVING EAST-SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS...HEAVY RAIN...AND WIND GUSTS UP TO 40
MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE AND LITTLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN HUNTSVILLE.
&&
LAT...LON 3461 8813 3459 8791 3463 8764 3455 8753
3454 8753 3449 8766 3452 8795
TIME...MOT...LOC 2234Z 283DEG 27KT 3461 8770 3457 8786 3461 8809
DJNSpecial weather statement, Aug 10, 5:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CDT FRI AUG 10 2012
ALZ005-102330-
LIMESTONE AL-
545 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIMESTONE COUNTY
UNTIL 630 PM CDT...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF ROGERSVILLE...
MOVING EAST-SOUTHEAST AT 20 MPH.
HEAVY RAIN...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKMONT AND LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3499 8707 3499 8688 3484 8692 3492 8721
3497 8721 3500 8720 3500 8708
TIME...MOT...LOC 2243Z 291DEG 16KT 3498 8715
DJNSpecial weather statement, Aug 10, 5:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 547 PM CDT FRI AUG 10 2012 ALZ004-102315- LAWRENCE AL- 547 PM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE COUNTY UNTIL 615 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF MOULTON...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LAWRENCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3440 8750 3448 8750 3454 8731 3436 8731 TIME...MOT...LOC 2243Z 274DEG 6KT 3445 8744 DJN
Special weather statement, Aug 10, 5:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
558 PM CDT FRI AUG 10 2012
ALZ005>007-102345-
MADISON AL-MORGAN AL-LIMESTONE AL-
558 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHEASTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 645
PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MADISON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...REDSTONE ARSENAL AND TRIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3448 8656 3458 8679 3458 8680 3459 8680
3461 8684 3478 8677 3472 8643 3451 8653
3454 8655 3454 8655
TIME...MOT...LOC 2256Z 291DEG 9KT 3468 8674
RSBSpecial weather statement, Aug 10, 6:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT FRI AUG 10 2012
ALZ008>010-110000-
MARSHALL AL-DE KALB AL-JACKSON AL-
610 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...DE
KALB AND SOUTHWESTERN JACKSON COUNTIES UNTIL 700 PM CDT...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES EAST OF GRANT TO RAINSVILLE TO FORT PAYNE...MOVING
SOUTHEAST 15 TO 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...
GERALDINE...POWELL...VALLEY HEAD...HAMMONDVILLE...SHILOH...
LANGSTON...AND LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3448 8558 3445 8558 3444 8558 3441 8561
3437 8563 3436 8566 3429 8574 3427 8618
3455 8625 3457 8563 3449 8556
TIME...MOT...LOC 2309Z 335DEG 12KT 3449 8613 3450 8589 3451 8568
RSBLocal storm report, Aug 10, 6:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 3 NW MADISON 34.73N 86.79W
08/10/2012 LIMESTONE AL EMERGENCY MNGR
CARS REPORTED TO BE PARTIALLY UNDERWATER NEAR THE
INTERSECTION OF BROWNS FERRY AND COUNTY LINE ROADS IN
MADISON.
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:11 PM CDT | Special Weather Statement | HUN | Limestone | 34 min |
| Aug 10, 3:24 PM CDT | Special Weather Statement | HUN | Jackson | 36 min |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Aug 10, 4:04 PM CDT | Special Weather Statement | HUN | Lauderdale | 41 min |
| Aug 10, 4:24 PM CDT | Special Weather Statement | HUN | Madison | 36 min |
| Aug 10, 4:39 PM CDT | Special Weather Statement | HUN | Jackson | 51 min |
| Aug 10, 4:44 PM CDT | Special Weather Statement | HUN | Lawrence | 31 min |
| Aug 10, 5:02 PM CDT | Special Weather Statement | HUN | Madison | 28 min |
| Aug 10, 5:23 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| Aug 10, 5:29 PM CDT | Flash Flood Warning | HUN | Limestone, Madison | 3 hr |
| Aug 10, 5:37 PM CDT | Special Weather Statement | HUN | Franklin | 53 min |
| Aug 10, 5:45 PM CDT | Special Weather Statement | HUN | Limestone | 45 min |
| Aug 10, 5:47 PM CDT | Special Weather Statement | HUN | Lawrence | 28 min |
| Aug 10, 5:58 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Aug 10, 6:10 PM CDT | Special Weather Statement | HUN | DeKalb | 50 min |
| Aug 10, 6:55 PM CDT | Special Weather Statement | HUN | DeKalb | 20 min |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.